Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 89, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 15, 2017, 5:53 PM CDT for Calhoun County, Victoria County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2017, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 15, 2017, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 6:10 PM CDT | TSTM WND GST 57 | Wood Hi, TX | TRAINED SPOTTER MEASURED 57 MPH WIND GUST NEAR HOSEK AND WOOD HI ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.9 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587
WUUS54 KCRP 152253
SVRCRP
TXC057-469-152345-
/O.NEW.KCRP.SV.W.0089.170715T2253Z-170715T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
553 PM CDT SAT JUL 15 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Northwestern Calhoun County in south Texas...
Central Victoria County in south central Texas...
* Until 645 PM CDT
* At 553 PM CDT, a severe thunderstorm was located near Inez, or 11
miles east of Victoria, moving southwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Victoria, Guadalupe, Victoria Colony Creek Country Club, Placedo,
Victoria College, Dacosta, Wood Hi, Bloomington, Inez, Victoria
Regional Airport and Telferner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2892 9679 2892 9678 2890 9676 2889 9673
2887 9673 2885 9670 2884 9672 2882 9672
2879 9669 2878 9670 2849 9686 2869 9715
2895 9680
TIME...MOT...LOC 2253Z 042DEG 18KT 2884 9679
HAIL...1.00IN
WIND...60MPH
$$
TE1 follow-up statement
644
WWUS54 KCRP 152319
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
619 PM CDT SAT JUL 15 2017
TXC057-469-152345-
/O.CON.KCRP.SV.W.0089.000000T0000Z-170715T2345Z/
Calhoun TX-Victoria TX-
619 PM CDT SAT JUL 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CALHOUN AND CENTRAL VICTORIA COUNTIES...
At 617 PM CDT, a severe thunderstorm was located over Dacosta, or 7
miles southeast of Victoria, moving southwest at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotter reported a wind gust of 57 mph
8 miles east of the Victoria Airport.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Victoria, Guadalupe, Victoria Colony Creek Country Club, Placedo,
Victoria College, Dacosta, Wood Hi, Bloomington, Inez, Victoria
Regional Airport and Telferner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2892 9679 2892 9678 2890 9676 2889 9673
2887 9673 2885 9670 2884 9672 2882 9672
2879 9669 2878 9670 2849 9686 2869 9715
2895 9680
TIME...MOT...LOC 2317Z 042DEG 18KT 2875 9688
HAIL...1.00IN
WIND...60MPH
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 15, 2:45 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 245 PM CDT Sat Jul 15 2017 .SHORT TERM (Tonight through Sunday night)... Convection is on-going in HGX area and some of the convection to the north and east has the potential to get into the CWFA this evening before finally dying off. Could have a strong storm or two (winds 50 mph or hail generally less than 3/4 inch) between 00Z and 04Z over northern tier of counties before activity dies off (based on shorter range models and instability). Consequently, have increased POPs for this evening over the northern areas. Convection likely to develop offshore overnight with some of it moving inland before weakening, so shifted the higher POPs overnight more toward the coast. For Sunday, plentiful moisture and weakness in the ridge/weak inverted trough near the coast should bring scattered convection to the area, and have gone with at least chance POPs (likely over the Victoria area) for Sunday. Could have locally heavy rainfall as the storms will not be moving very fast and could dump a lot of rain in a short time before dissipating and/or developing elsewhere. PWATs remain AOA 2 inches Sunday night and models keeping some chance POPs around even into the overnight hours. Thus, see no need to argue with chance POPs everywhere Sunday night. CWFA needs rain so as long as heavy rainfall does not get out of control (not expected to as isolated flooding at best) rainfall will be beneficial. Also beneficial is that it will not be as hot (will remain humid obviously) on Sunday. Do not expect the isolated dense inland fog we had for an hour or two this morning given the more clouds (less radiational cooling) and higher moisture, but will have some lower visibilities in the inland areas before sunrise. For overnight lows went a degree or two warmer tonight than lows this morning, but still below guidance south and west since a light land breeze is expected toward morning (which will help bring the very light fog in some areas). Add another degree to the overnight lows for Sunday night from the lows Sunday morning. Going cooler on Sunday than today due to the clouds and rain; overall not a big change to the previous high temperature forecast for Sunday. && .MARINE (Tonight through Sunday night)... Scattered convection expected through the period, mainly overnight and in the morning, developing again Sunday evening/Sunday overnight. Overall winds and seas outside of convection will be light. && .LONG TERM (Monday through Saturday)... The inverted trough axis currently to our east will move through the CWA and northern MX on Monday. Widespread PWATs at or just above 2 inches (associated with the inverted trough) along with some weak forcing both aloft (from the inverted trough) and in the boundary layer (from the seabreeze) will result in scattered to numerous showers and storms on Monday. Convection will tend to linger overnight Monday across the Brush Country due to the proximity to the main circulation center as it moves further into MX. Much drier conditions are expected on Tuesday as ridging aloft builds into the CWA. However, still expect at least isolated convection for at least the northeast and western areas due to lingering moisture. The remainder of the work week will see ridging aloft but will maintain a deep E/SE flow bring in higher pockets of moisture. With the ridge axis not expected to be terribly strong, will maintain at least slight chance pops through the rest of the work week. Rain chances are expected to increase again by Saturday as another inverted trough axis moves across the CWA, bringing with it higher PWATs. Given the expected higher rain chances early in the week, kept temps after Mon close to normal values. Some of the guidance was wanting to raise temps above 105 for portions of the Brush Country by the middle of next week. Just thought this was too warm given the wetter soils and continuing convective chances. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 74 93 75 92 77 / 10 40 30 50 20 Victoria 75 92 75 92 76 / 40 60 30 60 30 Laredo 76 99 76 97 77 / 10 30 30 40 20 Alice 74 96 74 95 74 / 10 40 30 50 20 Rockport 77 91 78 90 80 / 30 50 40 60 30 Cotulla 75 98 75 95 75 / 30 40 30 50 30 Kingsville 74 95 74 95 76 / 10 40 30 50 20 Navy Corpus 79 92 80 90 81 / 20 40 40 50 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && GW/86...SHORT TERM MB/80...LONG TERM
Hazardous weather outlook, Jul 15, 5:51 AM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 551 AM CDT Sat Jul 15 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-161100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 551 AM CDT Sat Jul 15 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms will be possible today and tonight. Severe thunderstorms are not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated thunderstorms will be possible each day through Friday. Severe thunderstorms are not expected at this time. Heat index values of 105 to 109 will be possible at times next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jul 15, 5:32 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
532 PM CDT SAT JUL 15 2017
TXZ234-247-152330-
Calhoun-Victoria-
532 PM CDT SAT JUL 15 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CALHOUN
AND VICTORIA COUNTIES...
At 531 PM CDT, strong thunderstorms were clustered near Edna, moving
southwest at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Victoria, Port Lavaca, Guadalupe, Victoria Colony Creek Country Club,
Dacosta, Wood Hi, Bloomington, Mission Valley, Victoria Detar
Hospital North, Nursery, Victoria Riverside Park, Placedo, Victoria
College, Victoria Mall, Saxet Lakes, Inez, Salem, Victoria Regional
Airport, Telferner and Downtown Victoria.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2902 9683 2892 9679 2889 9673 2885 9670
2882 9672 2872 9665 2870 9667 2867 9664
2870 9656 2866 9663 2866 9662 2865 9660
2863 9662 2858 9661 2858 9665 2847 9665
2888 9724 2909 9696
TIME...MOT...LOC 2231Z 036DEG 5KT 2901 9672
TEThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:32 PM CDT | Special Weather Statement | CRP | Victoria | 58 min |
| Jul 15, 6:25 PM CDT | Special Weather Statement | CRP | Calhoun | 50 min |
| Jul 15, 6:33 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Victoria | 42 min |
| Jul 15, 6:48 PM CDT | Special Weather Statement | CRP | Victoria | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.